MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM LT SZ 7; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII OXIN P/S FEM LT SZ 7; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71421017
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to correct patients discomforts.Surgeon determined this patient had a "lack of flexion" in his knee.
 
Additional Manufacturer Narrative
The associated legion ps high flexion insert and genesis ii oxinium femoral component were returned and evaluated.A lab analysis was performed on the devices and it noted the tibia insert showed anterior deformation adjacent to the central inserter feature, lock detail deformations, and scratches and gouges on the inferior surface.The femoral component showed scratches on the posterior condyle articular surfaces, bone and bone cements adhered to the inferior surfaces.The report concluded the exact cause of observed scratches, gouges, and deformations could not be determined from the investigation of the devices.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical investigation conducted during this investigation noted that no clinical relevant information has been provided to perform a thorough analysis of this issue.Based on the lab analysis/examination of the returned explanted components, the reasons for revision could not be determined.No further clinical assessment of this case is warranted at this time.A review of the manufacturing records for the insert did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did reveal additional complaints for this part.The lot number for the femoral component is unknown.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM LT SZ 7
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7667884
Report Number1020279-2018-01270
Device Sequence Number1050476
Product Code JWH
UDI-Device Identifier03596010469236
UDI-Public03596010469236
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421017
Initial Date Received by Manufacturer 06/17/2018
Supplement Date Received by Manufacturer06/17/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date12/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR